MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional, sourcing specialist.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of an unknown inferior vena cava filter, the flush valve of the outer sheath included in the gunther tulip vena cava filter retrieval set detached from the sheath.The procedure was completed and the filter was retrieved successfully, despite the separation of the valve.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 device code.Summary of event: as reported, during retrieval of an unknown inferior vena cava filter, the flush valve of the outer sheath included in the gunther tulip vena cava filter retrieval set detached from the sheath.The procedure was completed, and the filter was retrieved successfully, despite the separation of the valve.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation.A review of the complaint history, device history record, documentation, and manufacturing instructions was conducted during the investigation.The complaint device was not returned and no photos were provided; therefore, inspection of the device was not possible.A document-based investigation evaluation was performed.A review of the device history record revealed no failure related nonconformances.A complaint search revealed no other complaints associated with this lot number.The device history file was reviewed, and risk controls are in place for this failure mode.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the complaint file provides evidence to support that the device was manufactured to specification, as there are adequate inspection activities established and objective evidence that the dhr was fully executed.It was also concluded that there is no evidence that nonconforming product exists in house or in the field.The device is packaged with instructions for use, which warn the user against use of excessive force during filter retrieval.Investigation has concluded that based on the information provided, a definitive root cause for this event cannot be determined; however, use of excessive force is possible.It should be noted that information regarding the filter type and dwell time was not provided, and the ifu warns that excessive force should not be used to retrieve the filter.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9272486
Report Number1820334-2019-02762
Device Sequence Number18865221
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220520(10)9793337
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9793337
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1